Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 5, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 20, 2022, 3:45 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 20, 2022, 2:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2022, 3:45 AM EDT (07:45 UTC)
- In effect from
- Jun 20, 2022, 2:00 PM EDT
- Expired
- Jun 20, 2022, 9:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
669 WHUS43 KMQT 200745 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 345 AM EDT Mon Jun 20 2022 MIZ014-210100- /O.NEW.KMQT.BH.S.0005.220620T1800Z-220621T0100Z/ Southern Schoolcraft- 345 AM EDT Mon Jun 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From 2 PM EDT this afternoon through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Voss
1 follow-up statement
635 WHUS43 KMQT 201920 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 320 PM EDT Mon Jun 20 2022 MIZ014-210100- /O.CON.KMQT.BH.S.0005.000000T0000Z-220621T0100Z/ Southern Schoolcraft- 320 PM EDT Mon Jun 20 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...Until 9 PM EDT this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 20, 1:51 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 20, 1:51 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
151 AM EDT Mon Jun 20 2022
.SHORT TERM...(This evening)
Issued at 331 PM EDT SUN JUN 19 2022
A 700 to 500 mb ridge of high pressure is continuing to push
eastward into the Upper Great Lakes region this afternoon.
Showers and thunderstorms have formed along a low level jet with
an incoming warm front from with enough shear to support growth up
to a general 35 kft agl this afternoon. Small hail and heavy rain
has been reported, along with satellite imagery picking up frequent
intra-cloud flashes and limited cloud-to-ground lightning strikes,
from the stronger storms.
Expect the strongest storms to generally last over Lake Superior
into this evening, but a weakening line will push through the north-
central U.P. over the next couple of hours. The main forecast
updates today were to account for the coverage patterns of the PoPs.
While winds should decrease in speed over the south-central U.P.,
downsloping areas in the north-central and western U.P. are favored
to see continued to southwesterly winds up to 25 mph through early
evening and then last into later tonight with that low level jet
finally advancing eastward over Upper Michigan.
.LONG TERM...(Tonight through Sunday)
Issued at 410 PM EDT SUN JUN 19 2022
* Record setting heat possible Monday and Tuesday
Monday and Tuesday...
Hot, hot, hot will be the best description for Monday and
Tuesday's weather as Upper Michigan falls under an omega block in
a highly amplified pattern. That WAA will commence already tonight
with temps only falling into the mid/upper 60s (west) and 50s
elsewhere across the forecast area. By tomorrow and Tuesday,
widespread 90s can be expected across the interior of the UP with
heat indices approaching 100 degrees. Even lakeshore areas are
progged to top off in the mid 80s to low 90s. With dewpoints
approaching the upper 60s both days, the humidity will only
exacerbate the conditions. So, will carry headlines for a Heat
Advisory on Monday afternoon. Area and timing may need to be
expanded with future forecast issuances. And, another advisory
will likely be needed for Tuesday. Meanwhile, decent capping
should inhibit any convective development Monday, but chances for
some showers and thunderstorms will increase slightly by Monday
night as the upper ridge breaks down with an approaching trough.
Additional thunderstorms cannot be ruled out Tuesday in the peak
heating of the day.
Wednesday through Sunday...
Expect a reprieve from the heat in the wake of a cold front
expected to move through on Tuesday night. Temperatures will dip
back into the 70s with a few low 80s on Wednesday before quickly
climbing back into the mid to upper 80s again on Thursday and
Friday. A period of dry weather will accompany the cooldown on
Wednesday, but daily shower and thunderstorm chances will return
late in the week through the weekend with a surface low ahead of
the next closed upper low expected to traverse Manitoba/Ontario.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 148 AM EDT MON JUN 20 2022
VFR conditions are expected at all terminals through the fcst
period. Low level wind shear will occur at all terminals early
this morning and then again tonight. &&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 439 PM EDT SUN JUN 19 2022
Southwest winds over the western half of the lake and southeast
winds over the eastern half will eventually become predominantly
southwesterly by Monday night. A few gusts up to 22 knots can be
expected over the western portions of the lake tonight. Southwest
winds will briefly back to the WNW on Wednesday before shifting back
to the southwest on Thursday. The best chances for any 25 to 30 knot
gust winds will be late Tuesday with a cold front, otherwise expect
winds generally under 20 knots through the period. In addition,
cannot rule out periods of fog through mid week, eventually
decreasing by Wednesday morning in the wake of the aforemenioned
cold front.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Heat Advisory from 2 PM EDT /1 PM CDT/ this afternoon to 8 PM
EDT /7 PM CDT/ this evening for MIZ002-004-009-084.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...NLy
LONG TERM...TDUD
AVIATION...07/JV
MARINE...TDUDHazardous weather outlook, Jun 19, 4:08 PM EDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 408 PM EDT Sun Jun 19 2022 MIZ001>007-009>013-084-085-202015- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 408 PM EDT Sun Jun 19 2022 /308 PM CDT Sun Jun 19 2022/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight There is a chance of thunderstorms. A few storms through early evening could contain dime-sized hail and heavy downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms at times from Monday into Tuesday. Record to near record warmth is expected across Upper Michigan Monday into Tuesday. See the latest Heat Advisory statement for more information. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail, wind damage or heavy rain from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. MIZ014-202015- Southern Schoolcraft- 408 PM EDT Sun Jun 19 2022 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is high swim risk for Lake Michigan beaches Monday afternoon. There is a slight chance of thunderstorms Tuesday afternoon. Near record warmth is possible Monday into Tuesday well inland from Lake Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-202015- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 408 PM EDT Sun Jun 19 2022 /308 PM CDT Sun Jun 19 2022/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a chance of thunderstorms over north central and eastern Lake Superior. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms at times Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-202015- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 408 PM EDT Sun Jun 19 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms into this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance for thunderstorms Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. NLy
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:29 AM EDT | Small Craft Advisory | MQT | 23 hr | |
| Jun 20, 6:55 AM EDT | Areal Flood Advisory | MQT | Luce | 7 hr |
| Jun 20, 8:06 AM EDT | Areal Flood Advisory | MQT | Luce | 6 hr |
| Jun 20, 10:49 AM EDT | Areal Flood Advisory | MQT | Luce | 3 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.